Thunderstorm Wind, Yell
- When
- April 9, 6:55 PM CST
- Where
- Yell County, 2 mi NE of Rover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.967, -93.317
Thunderstorm winds downed a number of trees and large tree limbs.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Thunderstorm winds downed a number of trees and large tree limbs.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 9, 1:54 PM CST, 5 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CDT FRI APR 9 2004 .SHORT TERM... WATER VAPOR IMAGES SHOW THE ROTATION CENTER OVER OKLAHOMA. IT IS TRIGGERING THE CURRENT CONVECTION OVER THAT STATE AND SOUTHEAST KANSAS. THE NEXT IMPULSE IS VISIBLE ALREADY OVER SOUTHEAST NEW MEXICO. INITIALLY...PRECIPITATION WILL AFFECT MAINLY THE NORTHWEST SECTIONS OF ARKANSAS...THEN FOCUS WILL SHIFT FARTHER SOUTH WITH NEXT IMPULSE RIDING IN THE SOUTHWESTERLY FLOW ALOFT. A SURFACE...DOUBLE BARRELED LOW WILL BE CROSSING THE STATE...THIS WILL SHIFT THE AREA OF HEAVIER PRECIPITATION TO THE SOUTH AS WELL. EXCESSIVE RAINFALL DISCUSSION AGREES WITH THIS THINKING...BUT LEAVING OPEN THE POSSIBILITY OF HEAVY RAIN MORE TO THE NORTH. TEMPERATURES WILL BE DROPPING TO SOMEWHAT BELOW NORMAL FOR NEXT COUPLE OF DAYS UNDER THE COOLER FLOW FROM THE NORTH. NORMAL TEMPERATURES WILL RETURN BY MID WEEK. && .LONG TERM... STRONG UPPER TROF WILL BE PASSING OVER THE AREA MONDAY NIGHT INTO TUESDAY AND COLD SURFACE HIGH WILL BE IN THE AREA. THIS SHOULD MAKE MONDAY NIGHT THE COLDEST NIGHT. WILL BE CLOSE TO FREEZING IN THE NORTH AND ARKANSAS RIVER VALLEY WHILE OTHER AREAS WILL LIKELY BE IN THE MID 30S. UPPER RIDGING BUILDS IN LATER IN THE WEEK AND THIS SHOULD RESULT IN A WARMING TREND. A WEAK FRONT MOVES ACROSS TUESDAY NIGHT AND WEDNESDAY WITH MODERATE MOISTURE BUT IT LOOKS INSUFFICIENT AT THIS TIME TO MENTION A CHANCE OF RAIN. THIS MAY TEMPER THE WARMING A LITTLE WEDNESDAY BUT THINGS SHOULD WARM CONSIDERABLY LATER IN THE WEEK. PATTERN FOR NEXT FRIDAY LOOKS FAVORABLE FOR MAXES IN THE 80S IN CENTRAL AND SOUTHERN SECTIONS WITH SOUTHWEST WINDS AROUND THE SURFACE HIGH AND DEVELOPING LOW PRESSURE TO THE WEST. UPPER TROF APPROACHES FRIDAY NIGHT WITH MOISTURE INCREASE AND THIS WILL LIKELY HOLD TEMPS IN 60S IN CENTRAL AND SOUTH. && .PRELIMINARY POINT TEMPS/POPS... LITTLE ROCK AR 74 55 62 45 / 30 60 60 40 HARRISON AR 65 46 53 38 / 40 80 80 40 HOT SPRINGS AR 76 55 64 45 / 40 60 60 40 PINE BLUFF AR 77 57 65 46 / 30 50 60 50 MOUNTAIN HOME AR 66 46 55 38 / 40 80 80 40 MONTICELLO AR 79 58 66 47 / 30 50 60 50 SEARCY AR 70 54 61 43 / 30 70 70 40 MOUNT IDA AR 77 54 62 45 / 40 60 60 40 RUSSELLVILLE AR 71 51 58 42 / 40 70 70 40 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && 32/29
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 525 PM CDT FRI APR 9 2004 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-101000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 525 PM CDT FRI APR 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TONIGHT AN UPPER LEVEL LOW WILL MOVE ACROSS NORTHERN ARKANSAS AND SOUTHERN MISSOURI THIS EVENING. ANOTHER UPPER LEVEL LOW WILL PASS OVER SOUTHERN ARKANSAS LATE TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE PREVALENT OVER NORTHERN...CENTRAL AND WESTERN ARKANSAS THIS EVENING...WITH SOME STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL. ISOLATED STRONG AND DAMAGING WINDS WILL ALSO BE POSSIBLE. AS THE SECOND UPPER LEVEL LOW PASSES OVER SOUTHERN ARKANSAS LATE TONIGHT...STRONG TO SEVERE THUNDERSTORMS MAY AGAIN BE POSSIBLE IN THAT AREA. AGAIN...THE PRIMARY THREAT WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW PRESSURE WILL REMAIN TO THE WEST OF THE AREA SATURDAY WITH A SOUTHERLY WIND FLOW CONTINUING. A SERIES OF WEAK UPPER LEVEL LOWS WILL AFFECT THE AREA ON SATURDAY WITH A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE OVER EXTREME SOUTHERN ARKANSAS. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO DECREASE SATURDAY NIGHT. A FEW SHOWERS WILL REMAIN OVER EASTERN AND SOUTHEASTERN ARKANSAS EARLY SUNDAY MORNING. COOLER AIR IS FORECAST TO OVERSPREAD ARKANSAS EARLY NEXT WEEK. THE NORTHERN AND WESTERN PARTS OF THE STATE COULD EXPERIENCE LOW TEMPERATURES IN THE LOWER AND MID 30S BOTH ON MONDAY AND TUESDAY MORNINGS. PERSONS WITH TENDER OUTDOOR VEGETATION SHOULD MONITOR LATER FORECASTS OVER THE WEEKEND FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON SATURDAY. 22
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
711 PM CDT FRI APR 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 E WALDRON 34.90N 94.04W
04/09/2004 1.00 INCH SCOTT AR PUBLIC
HAIL UP TO THE SIZE OF QUARTERS.
&&
28ARZ012-013-021>023-030>032-037>044-052>055-062-100100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 744 PM CDT FRI APR 9 2004 SEVERE THUNDERSTORM WATCH #59 THAT WAS IN EFFECT FOR...CLARK... DALLAS...SEARCY...PIKE...GRANT...HOT SPRING...POLK...MONTGOMERY... GARLAND...SALINE...PULASKI...SCOTT...PERRY...YELL...FAULKNER... LOGAN...NEWTON...CONWAY...POPE...JOHNSON AND VAN BUREN COUNTIES... HAS BEEN CANCELLED. SEVERE THUNDERSTORM WATCH #60 WILL REPLACE THIS WATCH FOR CLARK...DALLAS...GARLAND...GRANT...HOT SPRING...MONTGOMERY... PIKE...POLK...PULASKI AND SALINE COUNTIES. 58
The national radar mosaic for the moment the first event began.
4 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393056, 5393057, 5393058, 5393059.